How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

can the mirena cause frequent urination

Resolved Question:

can the mirena cause frequent urination?
Submitted: 5 years ago.
Category: OB GYN
Expert:  Dr. Owen replied 5 years ago.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
When did you get the Mirena placed?
Customer: replied 5 years ago.
june 2008
Expert:  Dr. Owen replied 5 years ago.
Very Unlikely the Mirena is causing an urinary tract infection (UTI) since you have had it for 3 years, nor would it cause frequent urination UNLESS the Mirena is misplaced and it is pushing against the bladder wall and this is easily checked with an ultrasound.
But you should be checked for an urinary tract infection, and I would also check for what is known as Urge incontinence and a simple medication such as Detrol might help you.
I hope this helps, Please click on ACCEPT, thank you for your questions.
Customer: replied 5 years ago.
i was checked by urologist two years ago. all normal from a cystocopy, he tested urine then (not sure for what but thinking may have been for diabetes, uti) looked for tumors in bladder and if bladder was damaged from pregancy. they did a test where they tested to see if my bladder was emptying fully by testing before and after urinating. said there was small amount still in bladder. all else normal. they prescribed imipramine but didnt take b/c of rapid heart beat. have an appt with doctor today. i drink a lot of coffee but still urinate lots in evening long after i have concluded caf
Expert:  Dr. Owen replied 5 years ago.
This is what I thought - most of the time nothing is found and instead of imipramine - which is an older drug with more side effects for urge urination - try the Detrol - is a newer medication and has very few side effects -
The usual dosage is about 2 to 4mg of Detrol LA.
I hope this helps, Please click on ACCEPT, thank you.
Dr. Owen and other OB GYN Specialists are ready to help you